Approximations of kinetic equations of swarm formation: convergence and exact solutions. (English) Zbl 07442852

Summary: In the present paper we study Euler-type approximations along characteristics for a class of kinetic equations that describe swarm formations in the case when the interactions rate is variable. The proposed numerical schemes preserve essential properties of the kinetic equations and in particular preserve the probabilistic measure and are able to approximate the solution almost to the appearance of blow-ups. The blow-ups are referred here to the self-organization swarm behavior. Moreover we define a class of exact solutions – traveling wave-type equilibrium solutions that we called TWES.


35Qxx Partial differential equations of mathematical physics and other areas of application
92Dxx Genetics and population dynamics
82Cxx Time-dependent statistical mechanics (dynamic and nonequilibrium)
Full Text: DOI


[1] Marsan, G. A.; Bellomo, N.; Gibelli, L., Stochastic evolutionary differential games toward a system theory of behavioral social dynamics, Math. Models Methods Appl. Sci, 26, 1051-1093 (2016) · Zbl 1414.91053
[2] Arlotti, L.; Bellomo, N.; De Angelis, E.; Lachowicz, M., Generalized Kinetic Models in Applied Sciences (2003), World Sci.: World Sci. Singapore · Zbl 1073.82001
[3] Banasiak, J.; Lachowicz, M., On a macroscopic limit of a kinetic model of alignment, Math. Models Methods Appl. Sci., 23, 14, 2647-2670 (2013) · Zbl 1277.92003
[4] Banasiak, J.; Lachowicz, M., Methods of Small Parameter in Mathematical Biology (2014), Birkhäuser: Birkhäuser Boston · Zbl 1309.92012
[5] Bellomo, N.; Brezzi, F., Special issue on dynamics of self-propelled particles, Part I, Math. Models Methods Appl. Sci., 27, 06 (2017) · Zbl 1370.82034
[6] Bellomo, N.; Brezzi, F., Special issue on active particle methods with focus and social dynamics, Math. Models Methods Appl. Sci., 29, 04 (2019)
[7] Bellomo, N.; Soler, J., On the mathematical theory of the dynamics of swarms viewed as complex systems, Math. Models Methods Appl. Sci., 22, 1140006 (2012) · Zbl 1242.92065
[8] Carlen, E.; Degond, P.; Wennberg, B., Kinetic limits for pair-interaction driven master equation and biological swarm models, Math. Models Methods Appl. Sci., 23, 1339-1376 (2013) · Zbl 1294.35173
[9] Carrillo, J. A.; D’Orsogna, M. R.; Panferov, V., Double milling in self-propelled swarms from kinetic theory, Kinetic Relat. Models, 2, 363-378 (2009) · Zbl 1195.92069
[10] 10.1007/978-0-8176-4946-3-12 · Zbl 1211.91213
[11] Degond, P.; Frouvelle, A.; Raoul, G., Local stability of perfect alignment for a spatially homogeneous kinetic model, J. Stat. Phys., 157, 84-112 (2014) · Zbl 1302.82072
[12] Dimarco, G.; Pareschi, L., Numerical methods for kinetic equations, Acta Numerica, 23, 369-520 (2021) · Zbl 1398.65260
[13] Dudziuk, G.; Lachowicz, M.; Leszczyński, H.; Szymańska, Z., A simple model of collagen remodeling, Discrete Contin. Dyn. Syst. Ser. B, 24, 5, 2205-2217 (2019) · Zbl 1421.35380
[14] Kaniel, S.; Shinbrot, M., The Boltzmann equation. I. Uniqueness and local existence, Commun. Math. Phys., 58, 65-84 (1978) · Zbl 0371.76061
[15] Lachowicz, M., Individually-based Markov processes modeling nonlinear systems in mathematical biology, Nonlinear Analysis Real World Appl., 12, 4, 2396-2407 (2011) · Zbl 1225.93101
[16] Lachowicz, M.; Leszczyński, H.; Parisot, M., A simple kinetic equation of swarm formation: blow-up and global existence, Appl. Math. Letters, 57, 104-107 (2016) · Zbl 1342.35052
[17] Lachowicz, M.; Leszczyński, H.; Parisot, M., Blow-up and global existence for a kinetic equation of swarm formation, Math. Models Methods Appl. Sci., 27, 6, 1153-1175 (2017) · Zbl 1367.35046
[18] Lachowicz, M.; Leszczyński, H.; Topolski, K. A., Self-organization with small range interactions: equilibria and creation of bipolarity, Appl. Math. Comput., 343, 156-166 (2019) · Zbl 1428.45008
[19] Lachowicz, M.; Leszczyński, H.; Puźniakowska-Gałuch, E., Diffusive and anti-diffusive behavior for kinetic models of opinion dynamics, Symmetry, 11, 1024 (2019)
[20] Lachowicz, M.; Leszczyński, H., Modeling asymmetric interactions in economy, Mathematics, 8, 4, 523-537 (2020)
[21] Ninomiya, H.; Fila, M., Reaction versus diffusion: blow-up induced and inhibited by diffusivity, Russian Math. Surveys, 60, 1217-1235 (2005) · Zbl 1171.35411
[22] Pareschi, L.; Toscani, G., Interacting Multiagent Systems: Kinetic Equations and Monte Carlo Methods, OUP Oxford (2013)
[23] Parisot, M.; Lachowicz, M., A kinetic model for the formation of swarms with nonlinear interactions, Kinetic Relat. Models, 9, 1, 131-164 (2016) · Zbl 1335.92114
[24] Quittner, P.; Souplet, P., Superlinear Parabolic Problems. Blow-Up, Global Existence and Steady States (2007), Birkhäuser Advanced Texts: Birkhäuser Advanced Texts Basel · Zbl 1128.35003
[25] Special issue: collective behavior, J. Statist. Phys., 158, 3 (2015)
[26] Walter, W., Ordinary Differential Equations (1998), Springer: Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.